Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 2, NWS Amarillo, TX
NWS Amarillo, TX issued this flash flood warning at Apr 18, 2005, 7:14 PM CDT for Donley County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 18, 2005, 7:14 PM CDT (00:14 UTC)
- Expired
- Apr 18, 2005, 10:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Donley County, TX
The radar
The Amarillo radar (KAMA), 83 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.2 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3111 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 317 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KAMA 190014 FFWAMA TXC129-190315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AMARILLO TX 714 PM CDT MON APR 18 2005 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * FLASH FLOOD WARNING FOR... DONLEY COUNTY IN THE PANHANDLE OF TEXAS THIS INCLUDES THE CITY OF CLARENDON * UNTIL 1015 PM CDT * AT 711 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS WITH VERY HEAVY RAIN EXTENDING FROM CLARENDON TO 8 MILES SOUTHWEST OF HEDLEY...OR ALONG A LINE EXTENDING FROM CLARENDON TO 10 MILES WEST OF MEMPHIS...MOVING NORTHEAST AT 5 MPH. FLASH FLOODING IS EXPECTED FROM THESE STORMS. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LELIA LAKE...GREENBELT LAKE AND HOWARDWICK. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3506 10109 3475 10109 3476 10055 3507 10055 $$
1 follow-up statement
000 WGUS74 KAMA 190102 FFSAMA FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 801 PM CDT MON APR 18 2005 TXC129-190315- DONLEY TX- 801 PM CDT MON APR 18 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 1015 PM CDT FOR DONLEY COUNTY... AT 740 PM CDT...A TRAINED WEATHER SPOTTER REPORTED THUNDERSTORMS PRODUCING STREET FLOODING IN CLARENDON. FLASH FLOODING IS LIKELY OVER DONLEY COUNTY SOUTH AND SOUTHEAST OF CLARENDON...WHERE RADAR ESTIMATES THAT 3 TO 6 INCHES OF RAIN HAVE FALLEN. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CLARENDON... LELIA LAKE...HOWARDWICK...HEDLEY AND GREENBELT LAKE. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN AMARILLO. LAT...LON 3506 10109 3475 10109 3476 10055 3507 10055 $$ JC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 18, 3:30 PM CDT, 3 hours 44 minutes earlier.
Area forecast discussion, Apr 18, 3:30 PM CDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR SVR TSTM WATCH 190 AND RADAR
NATIONAL WEATHER SERVICE AMARILLO TX
330 PM CDT MON APR 18 2005
.DISCUSSION...
STILL TRYING TO RECOVER FROM LAST NIGHTS SEVERE WEATHER ACROSS THE
REGION WITH THE POSSIBILITY OF SEVERE WEATHER AGAIN TONIGHT. DRYLINE
HAS NOT MIXED AS FAR EAST AS MODELS HAVE DEPICTED AND ALREADY
STARTING TO SEE CONVECTION DEVELOP ACROSS THE FAR SOUTHWEST TEXAS
PANHANDLE. DID BUMP UP POPS TO 30 PERCENT ALL AREAS AND ADDED
MENTION OF SEVERE ALL AREAS. MORE CLEARING NOW THAN THIS TIME
YESTERDAY AND MODELS STILL HAVE GOOD INSTABILITY OVER THE REGION.
SHEAR PROFILE IS NOT QUITE AS FAVORABLE AS YESTERDAY BUT STILL ENOUGH
TO GET SOME OF THE STORMS TO ORGANIZE. WILL HAVE TO WAIT AND SEE HOW
THINGS GO AND WILL HOLD OFF ISSUING ROUTINE PRODUCTS UNTIL LAST
MINUTE IN CASE ANY WATCHES GET ISSUED. OTHERWISE...GRIDS/FCST FOR
OTHER WEATHER ELEMENTS APPEAR IN GOOD SHAPE THROUGH TOMORROW WITH
LITTLE OR NO CHANGES.
DID BUMP UP TEMPS MIDWEEK AS MODELS STILL INDICATING FLOW WILL REMAIN
OUT OF THE SOUTHWEST KEEPING THINGS A BIT WARMER AS OPPOSED TO
BRINGING A FRONT THROUGH. WILL ALSO HAVE TO WAIT AND SEE ABOUT POP
CHANCES AS MODELS CONTINUE TO TRY AND SCOUR OUT MOISTURE TO THE
EASTERN PORTIONS OF THE PANHANDLES. dGut/dT RIGHT NOW IS
NEUTRAL...MEANING THAT MOISTURE WILL LIKELY HOLD A BIT FURTHER
WEST THAN MODELS HAVE DEPICTED BUT WILL HOLD OF MAKING MAJOR CHANGES.
LOCATION OF THE DRYLINE/TROF/DISCONTINUITY SETS UP WILL LIKELY
DETERMINE WHERE BEST POP CHANCES WILL BE LATER IN THE WEEK. DEALING
WITH AWIPS ISSUES HAS PREVENTED DETAILED ANALYSIS FOR EXTENDED GRIDS
SO LEFT ALONE FOR NOW.
FYI...RADAR PART HAS ARRIVED AND WE WILL BE RUNNING SHORTLY. WILL
HAVE TO KEEP AN EYE ON IT AND MAKE SURE CALIBRATIONS ARE CORRECT...
BUT WSR-88D SHOULD BE GOOD TO GO WITHIN THE HOUR.
FCSTID = JORDAN
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 79 50 81 51 / 30 30 20 20
BEAVER OK 81 53 84 52 / 30 30 30 30
BOISE CITY OK 79 45 80 46 / 30 30 20 20
BORGER TX 81 50 83 51 / 30 30 20 20
BOYS RANCH TX 81 48 82 47 / 30 30 20 20
CANYON TX 81 51 82 50 / 30 30 20 20
CLARENDON TX 79 54 83 55 / 30 30 20 20
DALHART TX 79 47 79 46 / 30 30 20 20
GUYMON OK 82 49 82 49 / 30 30 20 20
HEREFORD TX 81 49 82 48 / 30 30 20 20
LIPSCOMB TX 79 54 84 54 / 30 30 30 30
PAMPA TX 78 52 82 54 / 30 30 20 20
SHAMROCK TX 79 56 83 55 / 40 40 30 30
WELLINGTON TX 79 58 82 56 / 40 40 30 30
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
OK...SEVERE THUNDERSTORM WATCH 190 IN EFFECT UNTIL 10 PM CDT FOR
TEXAS AND BEAVER COUNTIES.
TX...SEVERE THUNDERSTORM WATCH 190 IN EFFECT UNTIL 10 PM CDT FOR
SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB...MOORE...
HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM...POTTER...CARSON...
GRAY...WHEELER...DEAF SMITH...RANDALL...ARMSTRONG...DONLEY...AND
COLLINGSWORTH.
&&
03/17Hazardous weather outlook, Apr 18, 2:31 PM CDT, 4 hours 43 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 231 PM CDT MON APR 18 2005 OKZ001>003-TXZ001>020-191100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 231 PM CDT MON APR 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ALL OF TEXAS AND OKLAHOMA PANHANDLES THIS AFTERNOON AND TONIGHT. THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE DRYLINE OVER EASTERN NEW MEXICO THIS AFTERNOON. THE THUNDERSTORMS WILL HAVE THE POTENTIAL TO INTENSIFY AS THEY MOVE EASTWARD ACROSS THE PANHANDLES. ALSO...BREEZY SOUTH WINDS ARE EXPECTED TODAY. THUS...CAUTION IS ADVISED ON AREA LAKES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THUNDERSTORM CHANCES WILL REMAIN IN THE FORECAST THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS IN THE SLIGHT RISK AREA SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE ACTIVATION THIS AFTERNOON AND TONIGHT. COCKRELL
In the hours before
Local storm report, Apr 18, 5:13 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
513 PM CDT MON APR 18 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 3 N VEGA 35.29N 102.43W
04/18/2005 1.00 INCH OLDHAM TX AMATEUR RADIO
HAM RADIO OPERATOR AND STORM SPOTTER REPORTED QUARTER
HAIL JUST NORTH OF VEGA
&&
JJBSpecial weather statement, Apr 18, 5:22 PM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 522 PM CDT MON APR 18 2005 TXZ012-182245- POTTER TX- 522 PM CDT MON APR 18 2005 ...STRONG THUNDERSTORM IN POTTER COUNTY... A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST OF VALLEY DE ORO AT 522 PM CDT...MOVING NORTHEAST AT 25 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
Local storm report, Apr 18, 5:41 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
541 PM CDT MON APR 18 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL VALLEY DE ORO 35.45N 102.11W
04/18/2005 1.75 INCH POTTER TX TRAINED SPOTTER
GOLF BALL HAIL...DID NOT LAST LONG...BUT IT WAS HEAVY
WHILE IT LASTED
&&
JJBSpecial weather statement, Apr 18, 6:14 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 614 PM CDT MON APR 18 2005 TXZ019-182345- DONLEY TX- 614 PM CDT MON APR 18 2005 ...STRONG THUNDERSTORM IN DONLEY COUNTY... A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST OF LELIA LAKE AT 614 PM CDT...MOVING NORTHEAST AT 10 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
Special weather statement, Apr 18, 6:36 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 636 PM CDT MON APR 18 2005 TXZ007-190000- MOORE TX- 636 PM CDT MON APR 18 2005 ...STRONG THUNDERSTORM IN MOORE COUNTY... A STRONG THUNDERSTORM WAS LOCATED OVER DUMAS AT 636 PM CDT...MOVING NORTHEAST AT 30 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
Local storm report, Apr 18, 7:04 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
704 PM CDT MON APR 18 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM HAIL 6 S CLARENDON 34.85N 100.89W
04/18/2005 0.88 INCH DONLEY TX TRAINED SPOTTER
SPOTTER REPORTED NICKLE HAIL ONGOING FOR AT LEAST 10
MINUTES.
&&
JJBThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 7:13 PM CDT | Severe Thunderstorm Warning | AMA | Donley | 62 min |
| Apr 18, 7:23 PM CDT | Tornado Warning | AMA | Donley | 52 min |
| Apr 18, 10:09 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Donley | 66 min |
| Apr 18, 11:14 PM CDT | Severe Thunderstorm Warning | AMA | Donley | 61 min |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.